Submitted by rpc5102 on Thu, 04/14/2022 - 11:20
Add to Calendar 2022-04-22T14:10:00 2022-04-22T15:00:00 UTC Hoffmann-Jørgensen Inequalities for Random Walks on the Cone of Positive Definite Matrices 327 Thomas Building, University Park, PA
Start DateFri, Apr 22, 2022to
End DateFri, Apr 22, 2022
Event Series: SMAC Talks
We consider random walks on the cone of mxm positive definite matrices, where the underlying random matrices have orthogonally invariant distributions on the cone and the Riemannian metric is the measure of distance on the cone. By applying results of Khare and Rajaratnam (Ann. Probab., 45 (2017), 4101-4111), we obtain inequalities of Hoffmann-Jørgensen type for such random walks on the cone. In the case of the Wishart distribution W_m(a, I_m), with index parameter a and matrix parameter I_m, the identity matrix, we derive explicit and computable bounds for each term appearing in the Hoffmann-Jørgensen inequalities.